A new approach based on the optimization of the length of intervals in fuzzy time series

Egrioglu, Erol and Aladag, Cagdas Hakan and Basaran, Murat A. and Yolcu, Ufuk and Uslu, Vedide R. (2011) A new approach based on the optimization of the length of intervals in fuzzy time series. Journal of Intelligent and Fuzzy Systems, 22 (1). pp. 15-19. ISSN 1064-1246

Full text not available from this repository.

Abstract

In fuzzy time series analysis, the determination of the interval length is an important issue. In many researches recently done, the length of intervals has been intuitively determined. In order to efficiently determine the length of intervals, two approaches which are based on the average and the distribution have been proposed by Huarng [4]. In this paper, we propose a new method based on the use of a single variable constrained optimization to determine the length of interval. In order to determine optimum length of interval for the best forecasting accuracy, we used a MATLAB function which is employing an algorithm based on golden section search and parabolic interpolation. Mean square error is used as a measure of forecasting accuracy so the objective function value is mean square error value for forecasted observations. The proposed method was employed to forecast the enrollments of the University of Alabama to show the considerable outperforming results.

Item Type:
Journal Article
Journal or Publication Title:
Journal of Intelligent and Fuzzy Systems
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/1700/1702
Subjects:
?? FORECASTINGFUZZY SETSFUZZY TIME SERIESLENGTH OF INTERVALOPTIMIZATIONSTATISTICS AND PROBABILITYENGINEERING(ALL)ARTIFICIAL INTELLIGENCE ??
ID Code:
139556
Deposited By:
Deposited On:
16 Dec 2019 16:10
Refereed?:
Yes
Published?:
Published
Last Modified:
18 Sep 2023 01:43